Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Having dry eye. Having paralysis in tear duct area and saliva gland due to guillain barre. Tearing interferes with reading and driving. Cure?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 567 Questions
my husband had XXXXXXX barre in 2005 he beat it but it left him with a droopy side on his face anmd a eye that runs constantly with tears. after years of doctors telling him maybe it is dry eye and drops that made things worse he has finally found a doctor that says he has a paralisis in his tear duct area and salava gland due to guillian barre that is causing the eye to run. the tearing enterferes with reading, watching television amd nopw it is impaioring his ability to see to drive. any way to stop this tearing???
Posted Sat, 31 Aug 2013 in General Health
Answered by Dr. Jay Patel 1 hour later

I am dr XXXXXXX and I will try my level best to address your needs.

Based on the information its seems that the tearing of eyes is surely due to palsy.

Here is what I advised to couple of my patient and it did work well for them who had similar issues. I would like your husband to give it a try.

Go to near by pharmacy and buy a over the counter gel based lubricant named "Genteal Pm Ointment ". And ask him to apply it to his eyes 3 times a day. Make sure has as much ointment remaining in the lower eye lid as possible.

Yes it does not make sense at first look because I am asking to apply a lubricant which is basically tears and you want to stop tears. Here is how it works, the lower lid feels like no tears in the upper part so it keeps making the tears, now we will trick the eyes in thinking it has enough tears as ointment will be sitting their on the lower lid so indirect effect is it will make eyes to tear less then it use to do.

Please feel free to contact me in case of any further concerns/doubts.

Thanks for the query.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor